MAUDE Adverse Event Report: ETHICON INC. VCL + BRD VIO 8X18IN USP3-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. VCL + BRD VIO 8X18IN USP3-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number VCP713D
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one winding former with eight needle suture combinations.The product code vcp713d is multistrand and contains eight strands per packet.Upon visual analysis of the returned sample, foreign matter that appears to be silicone was observed in the needle from slot #8, while the remaining needles showed no anomalies or issues related to foreign matter.Seven photos were provided showing one winding former with eight needle suture combination outside the foil packet and one foreign matter in the needle from the slot #8.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: are there photos available of the foreign matter? yes, have.Is there any indication of the type of foreign matter? (hair, plastic, etc) unk.Please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager) (b)(6).Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking numer: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a laparoscopy procedure on (b)(6) 2026 and suture was used.During the procedure, it was reported by a sales rep that, during an unknown laparoscopic surgery, when the product was opened and confirmed, it was found before use that there had been a foreign material attached to the needle which was at the position ¿8¿.It could be confirmed that there is foreign material slightly.It was a control release needle.Another product was used to complete the case.When we send the sample to you, we will let you know its return date and tracking number.Lot number - 10a070 - unknown if this is the correct lot number.There were no adverse consequences to the patient.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL + BRD VIO 8X18IN USP3-0 S/A RB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24433343
Report Number2210968-2026-01944
Device Sequence Number21408466
Product Code GAM
UDI-Device Identifier10705031054998
UDI-Public(01)10705031054998(17)300630(10)10A070
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP713D
Device Lot Number10A070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown